Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jul 11, 2021, 7:46 PM MDT for Mora County, New Mexico. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 7:46 PM MDT (01:46 UTC)
- Expired
- Jul 11, 2021, 8:15 PM MDT
- In force
- 29 min
- Issued by
- NWS Albuquerque, NM
County Mora County, NM
The radar
The Cannon AFB radar (KFDX), 158 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1142 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2149 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
459 WWUS85 KABQ 120146 SPSABQ Special Weather Statement National Weather Service Albuquerque NM 746 PM MDT Sun Jul 11 2021 NMZ228-229-231-232-120215- Eastern San Miguel County-Far Northeast Highlands-Harding County-Northeast Highlands- 746 PM MDT Sun Jul 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAN MIGUEL...WEST CENTRAL HARDING AND SOUTHEASTERN MORA COUNTIES UNTIL 815 PM MDT... At 746 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Roy, or 20 miles east of Wagon Mound, moving southwest at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Maes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Accumulations of small hail on roads can create very slick and hazardous driving conditions. && A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for northeastern New Mexico. LAT...LON 3605 10435 3589 10422 3555 10454 3588 10481 TIME...MOT...LOC 0146Z 051DEG 23KT 3592 10437 $$ 12
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 11, 6:09 PM MDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 11, 6:09 PM MDT, 1 hour 37 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 609 PM MDT Sun Jul 11 2021 .AVIATION... 00Z TAF CYCLE Showers and thunderstorms are forecast to gradually decrease from north to south this evening, lingering longest over southern areas. Some storms may turn severe with wet microburst wind gusts to 50 kt, large hail, and/or torrential rainfall with a risk of flash flooding. Some showers and thunderstorms may linger over southeast areas after midnight. Scattered-to-numerous showers and thunderstorms will return Monday afternoon and evening, moving toward the south and southwest at 15 to 25 mph off the high terrain. A few strong to severe storms will again be possible. 44 && .PREV DISCUSSION...247 PM MDT Sun Jul 11 2021... .SYNOPSIS... Daily rounds of showers and thunderstorms are expected this week, with some storms capable of producing heavy rain. Flash flooding will be a concern for burn scars and areas that have already received repeated rounds of precipitation. Temperatures will be near to below average areawide through the week. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)... The recipe for flash flooding is coming together over parts of the area thru late this evening. Strong moisture advection on deep-layer southeast flow forced dewpoints into the low 70s across southeast NM this morning where a few severe storms w/ torrential rainfall have occurred. Destabilization will continue farther north and west where strong afternoon heating and orographic lift fires storms along the high terrain. Effective bulk shear of 30-40 kt w/ MLCAPE of 1500- 3000 J/kg, PWATs of 1.2-1.6", and steep lapse rates will lead to more severe storms w/ flash flooding. A Flash Flood Watch has been issued along with the Severe T-Storm Watch today. Several near-term models support the storms currently developing over the northern mts moving south thru the RGV late today then becoming a larger area of heavy rain from Socorro County east to Torrance, Lincoln, and Chaves counties thru midnight. Another active day is in store Monday with the primary focus along the Sangre de Cristo Mts by early afternoon. This activity will move south and southwest into nearby highlands and plains thru Monday evening w/ areas of heavy rainfall likely once again. Instability will be sufficient again for a few more strong to severe storms but w/ less coverage compared to today. LONG TERM...(TUESDAY THROUGH SUNDAY)... The upper high centered over SoCal begins to elongate eastward on Tuesday. Meanwhile, gulf moisture continues to be wafted up across the Chihuahuan and Sonoran deserts in the Desert Southwest, keeping the daily rounds of showers and thunderstorms in play. Models continue to elude to a shortwave trough descending into northern NM Wednesday as the high continues to weaken and elongate. This will bring enhanced lift to an already saturated environment, setting the stage for another potentially active day across the northern half of the forecast area. The high recedes towards the end of the week as a closed low begins its descent off the coast of northwest Canada but restrengthens and centers over the Four Corners by Saturday. Showers and thunderstorms are expected each day throughout the long term, with near to below normal temperatures prevailing. Guyer/12 && .FIRE WEATHER... The threat for showers and storms with heavy rainfall will continue each day thru late this week. Abundant moisture and instability with slow storm motions will elevate the risk for flash flooding over recent burn scars. Temperatures will remain near to slightly below normal for much of the week. Guyer && .ABQ WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM MDT this evening for the following zones... NMZ201. Flash Flood Watch until midnight MDT tonight for the following zones... NMZ207-208-211-212-214-215-218>226-229-233-237>241. &&
Hazardous weather outlook, Jul 11, 3:14 AM MDT, 16 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 314 AM MDT Sun Jul 11 2021 NMZ201>241-121100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 314 AM MDT Sun Jul 11 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A few strong to severe storms are possible this morning across east central and southeast New Mexico. Large hail and damaging winds will be possible with these storms. This afternoon, numerous showers and thunderstorms are expected to develop across the high terrain before shifting over the lower elevations of central New Mexico by early evening. Damaging wind gusts, large hail and heavy rainfall can be expected with the strongest storms. Flash flooding will also be a concern given slow storm movement. Areas over and downstream of burn scars will be the most susceptible to flooding. While northwest New Mexico largely misses out on precipitation today, the heat will continue. It is expected that this will be the 4th consecutive day Farmington exceeds 100 degrees. If working outdoors, take frequent breaks and hydrate to avoid heat exhaustion. .DAYS TWO THROUGH SEVEN...Monday through Saturday Daily rounds of thunderstorm activity will persist through the week. The potential for heavy rainfall and flash flooding will also continue, especially over and downstream of recent burn scars. Wednesday looks to be particularly active, especially north of I-40. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather, flooding impacts, and rainfall amounts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 34
In the hours before
Special weather statement, Jul 11, 6:48 PM MDT, 58 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
648 PM MDT Sun Jul 11 2021
NMZ225-226-120115-
Upper Tularosa Valley-South Central Mountains-
648 PM MDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LINCOLN COUNTY
UNTIL 715 PM MDT...
At 648 PM MDT, Doppler radar was tracking a strong thunderstorm near
Carrizozo, moving southeast at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ruidoso, Capitan, Carrizozo, Bonito Lake, Alto, Fort Stanton, Smokey
Bear Historical Park, Nogal and Angus.
This includes Highway 380 between Mile Markers 63 and 78, and between
Mile Markers 83 and 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3339 10573 3339 10598 3358 10603 3368 10587
3349 10545 3338 10572
TIME...MOT...LOC 0048Z 305DEG 27KT 3356 10584
12Special weather statement, Jul 11, 7:12 PM MDT, 34 minutes before
Special Weather Statement National Weather Service Albuquerque NM 712 PM MDT Sun Jul 11 2021 NMZ220-241-120145- San Agustin Plains and Adjacent Lowlands-Lower Rio Grande Valley- 712 PM MDT Sun Jul 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SOCORRO COUNTY UNTIL 745 PM MDT... At 712 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Bosque Del Apache Refuge, or 10 miles south of Socorro, moving south at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Bosque Del Apache Refuge, Laborcita and Luis Lopez. This includes the following highways... Interstate 25 between Mile Markers 125 and 145. Highway 60 between Mile Markers 133 and 135. Highway 380 between Mile Markers 1 and 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists can expect brief but sudden changes in visibility and ponding of water on highways as storms move through the area. Accumulations of small hail on roads can create very slick and hazardous driving conditions. && A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for central New Mexico. LAT...LON 3403 10694 3394 10676 3365 10684 3383 10718 TIME...MOT...LOC 0112Z 019DEG 23KT 3391 10690 CA
Special weather statement, Jul 11, 7:15 PM MDT, 31 minutes before
Special Weather Statement National Weather Service Albuquerque NM 715 PM MDT Sun Jul 11 2021 NMZ228-231-232-120145- Eastern San Miguel County-Far Northeast Highlands-Harding County- 715 PM MDT Sun Jul 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SAN MIGUEL... NORTHWESTERN HARDING AND EAST CENTRAL MORA COUNTIES UNTIL 745 PM MDT... At 715 PM MDT, Doppler radar was tracking a strong thunderstorm over Chicosa Lake State Park, or 23 miles northwest of Mosquero, moving southwest at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Roy, Mills and Chicosa Lake State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for northeastern New Mexico. LAT...LON 3617 10423 3607 10399 3570 10413 3597 10462 TIME...MOT...LOC 0115Z 032DEG 26KT 3605 10419 12
Special weather statement, Jul 11, 7:29 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
729 PM MDT Sun Jul 11 2021
NMZ208-241-120200-
San Agustin Plains and Adjacent Lowlands-Southwest Mountains-
729 PM MDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SOCORRO COUNTY UNTIL
800 PM MDT...
At 729 PM MDT, Doppler radar was tracking a strong thunderstorm 24
miles southeast of National Radio Astronomy Observatory, or 25 miles
north of Monticello, moving south at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
This storm will remain over mainly rural areas of southwestern
Socorro County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
central and west central New Mexico.
LAT...LON 3367 10772 3390 10748 3378 10724 3348 10731
3348 10733
TIME...MOT...LOC 0129Z 022DEG 17KT 3376 10743
CALocal storm report, Jul 11, 7:35 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
735 PM MDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL PICACHO 33.35N 105.14W
07/11/2021 M2.00 INCH LINCOLN NM PUBLIC
FROM AN ONLINE PICTURE WITH A RULER FROM BAR GUITAR
RANCH
&&
EVENT NUMBER ABQ202102447
CASpecial weather statement, Jul 11, 7:46 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Albuquerque NM 746 PM MDT Sun Jul 11 2021 NMZ228-229-231-232-120215- Eastern San Miguel County-Far Northeast Highlands-Harding County-Northeast Highlands- 746 PM MDT Sun Jul 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAN MIGUEL...WEST CENTRAL HARDING AND SOUTHEASTERN MORA COUNTIES UNTIL 815 PM MDT... At 746 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Roy, or 20 miles east of Wagon Mound, moving southwest at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Maes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Accumulations of small hail on roads can create very slick and hazardous driving conditions. && A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for northeastern New Mexico. LAT...LON 3605 10435 3589 10422 3555 10454 3588 10481 TIME...MOT...LOC 0146Z 051DEG 23KT 3592 10437 12
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:01 PM MDT | Special Weather Statement | ABQ | 29 min | |
| Jul 11, 6:09 PM MDT | Flash Flood Warning | ABQ | Lincoln | 3 hr |
| Jul 11, 6:14 PM MDT | Special Weather Statement | ABQ | 31 min | |
| Jul 11, 6:19 PM MDT | Special Weather Statement | ABQ | Cibola | 26 min |
| Jul 11, 6:30 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding, Mora, Union | 45 min |
| Jul 11, 6:48 PM MDT | Special Weather Statement | ABQ | Guadalupe | 27 min |
| Jul 11, 6:48 PM MDT | Special Weather Statement | ABQ | Lincoln | 27 min |
| Jul 11, 6:50 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 40 min |
| Jul 11, 7:06 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe | 3 hr |
| Jul 11, 7:12 PM MDT | Special Weather Statement | ABQ | Socorro | 33 min |
| Jul 11, 7:15 PM MDT | Special Weather Statement | ABQ | Harding | 30 min |
| Jul 11, 7:29 PM MDT | Special Weather Statement | ABQ | 31 min | |
| Jul 11, 7:39 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 36 min |
| Jul 11, 7:55 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora, San Miguel | 52 min |
| Jul 11, 8:19 PM MDT | Flash Flood Warning | ABQ | Socorro | 3 hr |
| Jul 11, 8:21 PM MDT | Special Weather Statement | ABQ | 24 min | |
| Jul 11, 8:43 PM MDT | Flash Flood Warning | ABQ | Catron | 3 hr |
| Jul 11, 9:21 PM MDT | Areal Flood Advisory | ABQ | Catron | 3 hr |
| Jul 11, 10:20 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 40 min |
| Jul 11, 10:59 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 45 min |
| Jul 12, 3:30 AM MDT | Flash Flood Watch | ABQ | Catron, Socorro | 17 hr |
| Jul 12, 1:47 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 28 min |
| Jul 12, 1:56 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba | 23 min |
| Jul 12, 2:10 PM MDT | Areal Flood Advisory | ABQ | McKinley | 3 hr |
| Jul 12, 2:18 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Taos | 3 hr |
| Jul 12, 2:23 PM MDT | Special Weather Statement | ABQ | Taos | 37 min |
| Jul 12, 2:34 PM MDT | Special Weather Statement | ABQ | McKinley | 26 min |
| Jul 12, 2:54 PM MDT | Special Weather Statement | ABQ | Colfax | 36 min |
| Jul 12, 3:35 PM MDT | Special Weather Statement | ABQ | Colfax | 25 min |
| Jul 12, 3:38 PM MDT | Special Weather Statement | ABQ | 37 min | |
| Jul 12, 4:02 PM MDT | Areal Flood Advisory | ABQ | Mora | 3 hr |
| Jul 12, 4:08 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 21 min |
| Jul 12, 4:25 PM MDT | Areal Flood Advisory | ABQ | Mora, Taos | 3 hr |
| Jul 12, 4:27 PM MDT | Special Weather Statement | ABQ | 33 min | |
| Jul 12, 4:32 PM MDT | Special Weather Statement | ABQ | Union | 28 min |
| Jul 12, 4:38 PM MDT | Special Weather Statement | ABQ | Union | 37 min |
| Jul 12, 4:45 PM MDT | Flash Flood Warning | ABQ | Mora | 3 hr |
| Jul 12, 4:45 PM MDT | Special Weather Statement | ABQ | San Juan | 30 min |
| Jul 12, 4:56 PM MDT | Special Weather Statement | ABQ | Union | 34 min |
| Jul 12, 5:02 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 3 hr |
| Jul 12, 5:04 PM MDT | Special Weather Statement | ABQ | Mora | 26 min |
| Jul 12, 5:11 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 3 hr |
| Jul 12, 5:16 PM MDT | Special Weather Statement | ABQ | Catron | 29 min |
| Jul 12, 5:16 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 25 min |
| Jul 12, 5:23 PM MDT | Areal Flood Advisory | ABQ | Catron | 3 hr |
| Jul 12, 5:26 PM MDT | Special Weather Statement | ABQ | Mora | 34 min |
| Jul 12, 5:28 PM MDT | Special Weather Statement | ABQ | Colfax | 32 min |
| Jul 12, 5:32 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 28 min |
| Jul 12, 5:38 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 3 hr |
| Jul 12, 5:40 PM MDT | Areal Flood Advisory | ABQ | Catron | 3 hr |
| Jul 12, 5:56 PM MDT | Areal Flood Advisory | ABQ | Catron | 3 hr |
| Jul 12, 5:58 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding, Union | 47 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.